Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 43, NWS Midland/Odessa, TX

May 6, 2006

NWS Midland/Odessa, TX issued this red flag warning at May 6, 2006, 3:37 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2006, 3:37 AM CDT (08:37 UTC)
Expired
May 6, 2006, 9:00 PM CDT
In force
17 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 060837
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 AM CDT SAT MAY 6 2006

...INCREASED WINDS AND LOW RELATIVE HUMIDITIES TODAY IN THE
GUADALUPE MOUNTAINS...

.LOW RELATIVE HUMIDITIES ARE ALREADY IN PLACE ACROSS THE GUADALUPE
MOUNTAINS AND WILL CONTINUE TO DROP AS THE DAY PROGRESSES. 20 FOOT
WINDS IN SOME LOCATIONS HAVE ALREADY REACHED 20 MPH...WHILE THE
WIND IN OTHER LOCATIONS WILL INCREASE THROUGHOUT THE DAY AS THE
SURFACE PRESSURE GRADIENT TIGHTENS. THE COMBINATION OF THE WINDS...
LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER WILL CREATE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

NMZ114-TXZ258-062200-
/O.NEW.KMAF.FW.W.0043.060506T0837Z-060507T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
237 AM MDT SAT MAY 6 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

20 FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES
BETWEEN 5 AND 10 PERCENT AND HIGH FIRE DANGER CAN BE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KMAF 062003
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 PM CDT SAT MAY 6 2006

...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING
FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15
PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND
HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED SUNDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

.LOW RELATIVE HUMIDITIES WILL CONTINUE EARLY THIS EVENING WITH 20
WINDS EXCEEDING 20 MPH IN SOME LOCATIONS. THE COMBINATION OF THE
WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER WILL
CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

NMZ114-TXZ258-070200-
/O.NEW.KMAF.FW.A.0037.060507T1800Z-060508T0200Z/
/O.CON.KMAF.FW.W.0043.000000T0000Z-060507T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
203 PM MDT SAT MAY 6 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
EARLY SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
8 PM MDT THIS EVENING.

20 FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES
BETWEEN 5 AND 10 PERCENT AND HIGH FIRE DANGER CAN BE EXPECTED
ACROSS SOME LOCATIONS IN THE GUADALUPE MOUNTAINS THROUGH EARLY 
THIS EVENING AND POSSIBLY AGAIN SUNDAY AFTERNOON AND EARLY SUNDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 070155
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
855 PM CDT SAT MAY 6 2006

...A RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT
OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

.APPROACH OF AN UPPER LOW WILL INCREASE 20-FOOT WINDS TO ABOVE 20
MPH SUNDAY AFTERNOON. DRYLINE WILL SHARPEN AND REMAIN EAST OF THE
GUADALUPE MOUNTAINS SUNDAY. THE COMBINATION OF 20-FOOT
WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER WILL CREATE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

NMZ114-TXZ258-071000-
/O.EXP.KMAF.FW.W.0043.000000T0000Z-060507T0200Z/
/O.CON.KMAF.FW.A.0037.060507T1800Z-060508T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
755 PM MDT SAT MAY 6 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING.

20-FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES
BETWEEN 5 AND 10 PERCENT...COUPLED WITH HIGH FIRE DANGER CAN BE
EXPECTED ACROSS SOME LOCATIONS IN THE GUADALUPE MOUNTAINS SUNDAY
AFTERNOON AND EARLY SUNDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 10:15 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, May 5, 10:15 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1015 PM CDT FRI MAY 5 2006

.UPDATE...
UPDATED FOR EXPIRATION OF THE TORNADO WATCH. THUNDERSTORMS
CONTINUE OVER THE NORTHERN CWA...HOWEVER THEY HAVE BEEN WEAKENING
OVER THE PAST HOUR. STORMS SHOULD CONTINUE TO WEAKEN AS THE
TEMPERATURES COOL THROUGH THE NIGHTTIME HOURS AND AN OUTFLOW
BOUNDARY CURRENTLY MOVING INTO THE CENTRAL PERMIAN BASIN CUTS OFF
INFLOW FROM THE SOUTH.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, May 5, 2:57 PM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT FRI MAY 5 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
257 PM CDT FRI MAY 5 2006 /157 PM MDT FRI MAY 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
SOUTHEASTERN NEW MEXICO PLAINS...THE PERMIAN BASIN...THE WESTERN
LOW PLAINS AND THE LOWER TRANS PECOS REGION. SOME OF THESE STORMS
WILL LIKELY BECOME SEVERE...WITH VERY LARGE HAIL UP TO THE SIZE OF
SOFTBALLS AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS.
VERY HEAVY RAINFALL WILL ALSO ACCOMPANY ANY THUNDERSTORM THAT
DEVELOPS...WITH LOCALIZED FLOODING POSSIBLE. RESIDENTS ACROSS THE
PERMIAN BASIN SHOULD BE ALERT TO THE LATEST STATEMENTS AND
WARNINGS THAT ARE ISSUED BY THE NATIONAL WEATHER SERVICE THIS
EVENING. IF THREATENING WEATHER IS ENCOUNTERED...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY. ANY STORM THAT DEVELOPS WILL
RAPIDLY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE FOR SOUTHEAST NEW MEXICO AND FOR
WEST TEXAS NORTH OF THE PECOS RIVER.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 5, 10:04 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1004 PM CDT FRI MAY 5 2006

TXZ046-060400-
DAWSON-
1004 PM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER SPARENBERG AT 1000 PM
CDT...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP
TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS TO NEAR 50 MPH.

THE COMMUNITIES OF SPARENBERG AND ACKERLY WILL BE AFFECTED BY THIS
STORM. SEEK SAFE SHELTER INSIDE OF A STURDY STRUCTURE IF THIS STORM
APPROACHES YOUR LOCATION.
Local storm report, May 5, 10:41 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1041 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             8 NW BIG SPRING         32.33N 101.58W
05/05/2006  E0.88 INCH       HOWARD             TX   AMATEUR RADIO

            NICKEL SIZE HAIL AT THE INTERSECTION OF U.S. HIGHWAY 87
            AND FARM TO MARKET ROAD 1584.

&&

RGOULD
Local storm report, May 5, 11:02 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1102 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             4 NE BIG SPRING         32.29N 101.43W
05/05/2006  E1.00 INCH       HOWARD             TX   AMATEUR RADIO

            PEA TO QUARTER SIZE HAIL AT THE INTERSECTION OF STATE
            HIGHWAY 350 AND OLD COLORADO CITY HIGHWAY.

1100 PM     HAIL             COAHOMA                 32.29N 101.31W
05/05/2006  E0.50 INCH       HOWARD             TX   AMATEUR RADIO

&&

RGOULD
Local storm report, May 5, 11:06 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1106 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     HAIL             COAHOMA                 32.29N 101.31W
05/05/2006  E0.88 INCH       HOWARD             TX   AMATEUR RADIO

&&

RGOULD

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:20 PM CDTTornado WarningMAFAndrews, Dawson, Gaines, Martin55 min
May 5, 7:30 PM CDTSevere Thunderstorm WarningMAFTerrell60 min
May 5, 7:30 PM CDTSevere Thunderstorm WarningMAFScurry60 min
May 5, 7:40 PM CDTTornado WarningMAFTerrell65 min
May 5, 7:59 PM CDTTornado WarningMAFDawson, Martin61 min
May 5, 8:29 PM CDTSevere Thunderstorm WarningMAFScurry61 min
May 5, 8:45 PM CDTSevere Thunderstorm WarningMAFHoward60 min
May 5, 9:00 PM CDTSevere Thunderstorm WarningMAFDawson60 min
May 5, 10:31 PM CDTSevere Thunderstorm WarningMAFHoward59 min
May 5, 11:06 PM CDTSevere Thunderstorm WarningMAFDawson54 min
May 6, 3:03 PM CDTFire Weather WatchMAF14 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.